Dangers of overdosing on OTC meds during flu season
WGHP stock photo
With flu season in full swing, many people are reaching for different medicines to treat their various symptoms.
More likely than not, you’ve reached for one that contains acetaminophen, which is used to treat headaches, colds and fevers. In total it is found in more than 600 different over-the-counter and prescription medications, making it the most common drug ingredient in America, according to Fox News.
Like most medications, when taken in correct doses acetaminophen is safe to consume. However, when consumed in excess it can cause serious liver damage. It is the number one cause of acute liver failure in the United States.
If you have ever taken multiple medicines to treat various cold or flu-like symptoms, you likely ran the risk of damaging your liver.
Read more at Fox News
- This is why you don't take a selfie next to a moving train
- Remains of teens missing since 1971 found in submerged car
- Wu-Tang Clan affiliated rapper severs penis, jumps off building
- Woman shot dead while on phone with 911 for 13 minutes
- 24 people apply for 'World's Toughest Job,' get an emotional surprise at end of interview